Skip to main content Skip to secondary navigation

2003 Affiliates Meeting

Tues. and Wed., April 29 and 30, 2003
Programs of the 44th Annual Meeting of the Industrial Affiliates of Stanford University in Aeronautics and Astronautics

W. F. Durand Building, Hoff Conference Room (Room 450)

Tuesday, April 29, 2003

8:15 Welcome and Department Overview
Prof. Brian Cantwell, Dept. Chair
Prof. Steve Rock, Dir. Affiliates Program
8:30 Designing UAV Collision-Avoidance Experimental Demonstration
Rodney Teo
Tomlin
8:40 Designing Autonomous Aircraft at Stanford
Jung Soon Jang
Tomlin
8:50 Questions and Answers
9:00 Guaranteeing Safety in GPS-Based Aircrfaft Landing Systems
Alexander Mitelman
Enge
9:10 A Leapfrog Navigation System
Guttorm Opshaug
Enge
9:15 Noise Floor Measurements within the GPS Band and the Impact of RF Radiators
Juyong Do
Enge
9:25 Questions and Answers
9:35 Multi-Robot Motion Planning with Dynamic Networks
Christopher Clark
Rock
9:45 Motion Planning for Climbing in Natural Terrain
Tim Bretl
Rock
9:55 Robotics Technology for Extended Observation of Marine Life
Aaron Plotnik
Rock
10:05 Operation of Multiple Robots using a 3-D Graphical Interface
Hank Jones
Rock
10:15 Questions and Answers
10:25 Break (20 minutes)
10:45 Loran: An Alternate Navigation Systems in the GPS Era
Lee Boyce
Powell
10:55 Questions and Answers
11:05 Low-Power Communicating in Sensor Network Ritesh Madan
Lall
11:15 Optimal Communicating Controllers for Vehicles in Formation
Michael Rotkowitz
Lall
11:25 Questions and Answers
11:35 NarcisSat: A one-kg. Picosatellite
Kyle Doerksen, Mike Colonno
Twiggs
11:55 Questions and Answers
12:05 Lunch
1:30 Durability Design for Composite Flywheel Rotors
Cole Corbin
Tsai
1:40 Questions and Answers
1:50 Structural Health Monitoring Technology for Thermal Protection Panels
Jinkyu Yang
Chang
2:00 Development of a Built-In Sensory System for Rapid Detection and Characterization of Automobile Impacts
Andrew Kim
Chang
2:10 Crash Performance of Composite Structures for Automotive Applications
Nathan Flesher
Chang
2:20 Questions and Answers
2:30 Design for Supersonic Natural Laminar Flow
Peter Sturdza
Kroo
2:40 Questions and Answers
2:50 Fast-Burning Hybrid Fuel
Paul Urbanczyk
Cantwell
3:00 Questions and Answers
3:10 Break (20 minutes)
3:30 Low-Frequency Isolation for the Laser Interferometer Gravitational Wave Observatory (LIGO)
Wensheng Hua
DeBra
3:40 Quiet Hydraulic Actuators for LIGO
Corwin Hardham
DeBra
3:50 Questions and Answers
4:00 Tour of Prof. Kroo's Aircraft Design Lab
Durand 162
Stefan Bieniawski

Wednesday, April 30, 2003

8:30 Continental Breakfast with Students
(Résumé book and fellowship students)
9:40 Automatic CAD-Based Geometry Regeneration for use in Multi-Disciplinary Optimization (MDO)
Ryan Vartanian
Alonso
9:50 Proper Orthogonal Decomposition (POD)-Based Coupling for Collaborative Design Optimization
Patrick LeGresley
Alonso
10:00 Optimization of Multistage Coefficients for Preconditioned Explicit Multigrid Flow Solvers
Kaveh Hosseini
Alonso
10:10 Questions and Answers
10:20 Aerodynamic Shape Optimization of Wings Including Planform Variations
Kasidit Leoviriyakit
Jameson
10:30 Computational Aerodynamic Analysis – Methods and Capabilities
Georg May
Jameson
10:40 Aerodynamic Design using Unstructured Grids
Sriram Shankaran
Jameson
10:50 Questions and Answers
11:00 Break (20 minutes)
11:20 The Prediction of Jet Noise using Large Eddy Simulation
Daniel Bodony
Lele
11:30 Receptivity of Compressible Mixing Layers
Matthew Barone
Lele
11:40 Large Eddy Simulation of Stagnation Point Flow and Heat Transfer
Andy Xiong
Lele
11:50 Questions and Answers
  Adjourn